MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Catalog Number 5531G611
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: the patient had an index right tka on (b)(6), 2017.The patient developed instability and was revised on (b)(6) 2024.Only the poly was exchanged, plus the patella was resurfaced.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: no medical records, patient history, or other medical data were provided for review outside of the primary and revision operative notes and unlabeled x-rays.By report the patient underwent a revision knee arthroplasty for instability.This was not well-described in the operative note other than noting mechanical complication.A new polyethylene was placed thus increasing the articular surface by 3 mm.The patella was also resurfaced.The stability of the knee was not described.No complications could be attributed to the patient's outcome at this point.Event confirmation: confirmation: a revision knee arthroplasty, polyethylene exchange and patellar resurfacing, can be confirmed from x-rays and an operative note as well as the patient pi report.Root cause: the root cause for the presumed pain and reported instability cannot be ascertained from the data provided." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have ben no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: no medical records, patient history, or other medical data were provided for review outside of the primary and revision operative notes and unlabeled x-rays.By report the patient underwent a revision knee arthroplasty for instability.This was not well-described in the operative note other than noting mechanical complication.A new polyethylene was placed thus increasing the articular surface by 3 mm.The patella was also resurfaced.The stability of the knee was not described.No complications could be attributed to the patient's outcome at this point.Event confirmation: confirmation: a revision knee arthroplasty, polyethylene exchange and patellar resurfacing, can be confirmed from x-rays and an operative note as well as the patient pi report.Root cause: the root cause for the presumed pain and reported instability cannot be ascertained from the data provided." further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #6 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, FL NA
EI   NA
+353 9546280700
MDR Report Key23830683
Report Number0002249697-2025-01490
Device Sequence Number5093915
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K242831
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Study
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number5531G611
Device Lot NumberLFC899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight160 LB